Alert archive / Pennsylvania / Areal Flood Advisories in 2012

Areal Flood Advisory 139, NWS Philadelphia/Mount Holly

August 9, 2012Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 9, 2012, 7:46 PM EDT for Berks County, Pennsylvania. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 7:46 PM EDT (23:46 UTC)
Expired
Aug 9, 2012, 10:54 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Berks County, PA

The radar

The State College radar (KCCX), 160 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WGUS81 KPHI 092346
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT THU AUG 9 2012

PAC011-100545-
/O.NEW.KPHI.FA.Y.0139.120809T2346Z-120810T0545Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-
746 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  WEST CENTRAL BERKS COUNTY IN EASTERN PENNSYLVANIA...

* UNTIL 145 AM EDT FRIDAY

* AT 743 PM EDT DOPPLER RADAR INDICATED VERY HEAVY RAINFALL OVER THE 
WESTERN PORTION OF THE COUNTY. RADAR ESTIMATES UPWARDS OF 1.5 INCHES 
OF RAIN HAS FALLEN WITHIN THE PAST HOUR AS THIS STORM SLOWLY MOVES 
TOWARDS THE NORTHEAST. ANOTHER INCH IS POSSIBLE ACROSS THE ADVISED 
AREA OVER THE NEXT HOUR OR SO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 4051 7638 4052 7624 4054 7622 4054 7617
      4057 7611 4057 7608 4058 7606 4058 7603
      4040 7598 4036 7616 4036 7622 4045 7638

$$

HEAVENER
1 follow-up statement
183 
WGUS81 KPHI 100254
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 PM EDT THU AUG 9 2012

PAC011-100305-
/O.CAN.KPHI.FA.Y.0139.000000T0000Z-120810T0545Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-
1054 PM EDT THU AUG 9 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
WEST CENTRAL BERKS COUNTY...

LAT...LON 4051 7638 4052 7624 4054 7622 4054 7617
      4057 7611 4057 7608 4058 7606 4058 7603
      4040 7598 4036 7616 4036 7622 4045 7638

$$

HEAVENER

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 9, 7:38 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 9, 7:38 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EDT THU AUG 9 2012

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES REGION
AND INTO SOUTHEASTERN CANADA, DRAGGING A COLD FRONT THROUGH OUR AREA
LATE FRIDAY THROUGH SATURDAY. WEAK HIGH PRESSURE WITH THEN BUILD IN
FOR SUNDAY THROUGH EARLY WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH
FROM THE NORTHWEST ON WEDNESDAY, CROSSING THE AREA LATE WEDNESDAY OR
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RECENT UPDATES HAVE BEEN TO INCREASE POPS EARLY THIS EVENING NW, REST
OF FCST KEPT AS IS.

THE FIRST SHOT OF SCATTERED CONVECTION, WHICH WAS CAUSED BY A
COMBINATION OF A WEAK SHORT WAVE, SOME DIFFERENTIAL HEATING, GOOD H8
THETA E ADVECTION, GOOD INSTABILITY AND LITTLE OR NO INHIBITION
(BUT LITTLE IN THE WAY OF SHEAR) WAS EXPECTED TO CLEAR OUR AREA BY
THE EVENING, AND THEN WE ANTICIPATED A BIT OF A LULL AS WE WERE
PROGGED TO SEE NVA AND SOME REDEVELOPING INHIBITION. ANOTHER SHORT
WAVE WAS PROGGED TO MOVE TOWARD OUR AREA IN THE APPROACHING MID
LEVEL TROUGH LATER TONIGHT. IT WOULD BE ACCOMPANIED BY A BIT MORE
SHEAR, AND WE HAD OUR THUNDERSTORM POPS RISING TOWARD DAYBREAK IN
RESPONSE. THERE ALSO WAS THE HINT OF A TRIPLE POINT TO OUR SOUTHWEST
WITH PERHAPS A WEAK WARM FRONT TO OUR SOUTH IN THE GUIDANCE FOR LATE
TONIGHT, AND THAT COULD ENHANCE RAIN AND/OR GENERATE SOME LOW CLOUDS
AND FOG. OUR TEMPERATURE FORECAST MAINTAINS CONTINUITY AND CALLS FOR
ANOTHER HUMID NIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
FRIDAY LOOKS LIKE A DAY WITH A GOOD DEAL OF MOISTURE, MODERATE
INSTABILITY WITH LITTLE OR NO INHIBITION, MODERATE SHEAR AND A
LIKELY IMPULSE MOVING AROUND THE ADVANCING AND SHARPENING MID LEVEL
TROUGH/LOW. THAT WEAK TRIPLE POINT MIGHT MOVE INTO OUR AREA. WE
ULTIMATELY ARE CARRYING LIKELY THUNDERSTORM POPS WITH ENHANCED
WORDING THAT EMPHASIZE HEAVY DOWNPOURS AND GUSTY WINDS. WE HAVE
LOOKED AT 1 HR, 3 HR AND 6 HR FFG AND FFH VALUES. WE DEEM THE FORMER
TO BE WITHIN REACH ONLY IN THE STRONGEST OF CELLS AND THE LATTER TO BE
OUT OF REACH. WE REFER TO THE CONCERN OVER LOCALIZED FLOODING IN THE
HWO. TEMPERATURES ARE A GUIDANCE/CONTINUITY BLEND.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRIDAY NIGHT...DEEP UPPER TROUGH AND CUT OFF LOW SPINS OVER THE
GREAT LAKES. THERE IS LITTLE MOVEMENT SHOWN ON THE MODELS UNTIL LATE
SATURDAY AND EVEN THIS MAY BE A LITTLE BIT ON THE FAST SIDE AS THESE
UPPER LOW TEND TO MOVE SLOWER THAN FORECAST. IT DEPENDS ON JUST HOW
DEEP THE TROUGH GETS AND JUST HOW FAST IT CAN GET MOVING AS IT LOOKS
LIKE THE LOW IS PRETTY STACKED FROM THE SURFACE INTO THE UPPER
LEVELS OF THE ATMOSPHERE.  HEAVY RAIN REMAINS A THREAT AS PWATS
INCREASE TO AROUND 2 INCHES. THE REGION REMAINS IN AN AREA OF SLIGHT
RISK FOR SEVERE STORMS WITH WINDS BEING THE MAIN THREAT. BOTH HEAVY
RAIN AND GUSTY WINDS ARE INCLUDED IN THE GRIDDED FORECAST AT THIS
TIME.

ON SATURDAY, THE SURFACE COLD FRONT MOVES THROUGH THE REGION AND
THEN OFFSHORE SATURDAY NIGHT. MEANWHILE, THE SURFACE LOW GETS
WRAPPED UP WITH THE MID LEVEL CLOSED LOW OVER THE GREAT LAKES AND
SLOWLY STARTS TO PUSH NORTHWARD WITH TIME. THE MID LEVELS REALLY
START TO DRY OUT THROUGH THE DAY AND ANY LINGERING PRECIPITATION
WILL DECREASE IN COVERAGE TOWARDS THE AFTERNOON HOURS BEFORE
BECOMING ISOLATED INTO THE EVENING.

ON SUNDAY, WEAK HIGH PRESSURE AT THE SURFACE WILL START TO NOSE ITS
WAY NORTH INTO THE AREA AS THE CLOSED LOW PULLS FURTHER TO THE NORTH
OF THE AREA. THIS WILL HELP TO START DRYING US OUT A BIT AS WE HEAD
INTO THE NEW WEEK. WHILE WE KEEP SUNDAY DRY FOR NOW, THERE LOOKS TO
BE A SHORTWAVE THAT PUSHES THROUGH THE MOSTLY ZONAL MID LEVEL FLOW
DURING THE MORNING. WHILE THERE MAY BE A FEW SHOWERS ASSOCIATED WITH
THIS WAVE, THE ATMOSPHERE LOOKS TO BE TOO DRY AT THIS TIME TO
INCLUDE ANY IN THE FORECAST.

THE HIGH REMAINS IN PLACE FOR MOST OF MONDAY BEFORE STARTING TO
SLIDE TO OUR SOUTHEAST LATE MONDAY AFTERNOON AND EVENING. ANOTHER
SHORTWAVE IN THE MOSTLY ZONAL MID LEVEL FLOW WILL ROTATE THROUGH OUR
AREA LATE MONDAY NIGHT OR TUESDAY. WITH A SOUTHWESTERLY FLOW HAVING
DEVELOPED ACROSS THE AREA AND SOME WAA STARTING TO TAKE PLACE, THERE
MAY BE JUST ENOUGH MOISTURE AROUND TO SPARK OFF A FEW SHOWERS AND
THUNDERSTORMS. THEREFORE WE CONTINUE TO KEEP MONDAY DRY DURING THE
DAY AND KEEP THE SLIGHT CHANCE POPS FOR MONDAY NIGHT.

TUESDAY AND WEDNESDAY WE AGAIN SEE SHORTWAVES ROTATE THROUGH THE
ZONAL MID LEVEL FLOW. A COLD FRONT STARTS TO DROP DOWN FROM THE
NORTH ON WEDNESDAY AND THEN CROSSES THE AREA SOMETIME ON WEDNESDAY
OR EARLY THURSDAY. WITH TIMING AN ISSUE THIS FAR OUT, WE HAVE MADE
LITTLE CHANGES TO THE FORECAST AND KEEP SLIGHT CHANCE TO CHANCE POPS
AS CONVECTION WILL REMAIN POSSIBLE EACH DAY.

THE TEMPERATURE FORECAST REMAINED LARGELY UNCHANGED AS WE BLENDED
HPC WITH THE CURRENT FORECAST.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 00Z TAFS THAT WERE ISSUED PRETTY MUCH KEPT THE PREMISE OF THE
PREVIOUS FORECAST. WE CARRIED MVFR THUNDER EARLY AT KABE AND KRDG
BECAUSE OF PROXIMITY TO ONGOING CONVECTION. THERE IS LESS
INSTABILITY AND UPPER AIR SUPPORT FARTHER TO THE SOUTHEAST AND
THUNDER WAS NOT INCLUDED AT THE TERMINALS FARTHER TO THE SE. VFR
CONDITIONS WERE FORECAST THIS EVENING.

OVERNIGHT AS THE AIR MASS IS QUITE MOIST AND HUMID WE DROPPED ALL
THE TERMINALS TO MVFR IN FOG TOWARD MORNING AND FORECAST A NEARLY
IFR CIG OF STRATUS TO FORM AT MOST TERMINALS. BECAUSE KTTN HAD A
THUNDERSTORM WITH HEAVY RAIN, WE ARE FCSTG LIFR CONDITIONS THERE
TOWARD MORNING. AT BOTH KMIV AND KACY WE ARE ALSO FORECASTING IFR
CONDITIONS TOWARD MORNING (CIG AND VSBY) AND WOULD IMAGINE OTHER
SHORE AIRPORTS WOULD BE THE SAME. WE DID CONTINUE THE MENTION OF
LATE SHOWERS AT KABE AND KRDG ASSOCIATED WITH THAT BAND OF
CONVECTION IN WESTERN PENNSYLVANIA EARLY THURSDAY EVENING.

CONDITIONS SHOULD SLOWLY IMPROVE TO VFR AS FRIDAY MORNING
PROGRESSES. THE GREATEST CONFIDENCE FOR SHOWERS PRIOR TO NOON ARE
AT KABE AND KRDG. AFTER THAT SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO OCCUR FRIDAY AFTERNOON AND PROBABLY EVENING ALSO. THE
CURRENT TAFS CARRY A ROUGH ESTIMATE AS TO THE ARRIVAL OF THE FIRST
BAND.

WINDS OVERALL SHOULD NOT BE MUCH OF AN ISSUE AWAY FROM THE
THUNDERSTORMS. THEY SHOULD GENERALLY BE LIGHT FROM THE SOUTH TO
SOUTHEAST THIS EVENING, LIGHT AND VARIABLE OVERNIGHT (SOUTH IF ANY
DIRECTION) AND THEN SOUTH TO SOUTHEAST AT AROUND 10 KNOTS ON FRIDAY.

OUTLOOK...
FRIDAY NIGHT AND SATURDAY...SHOWERS AND THUNDERSTORMS WILL
CONTINUE FRIDAY NIGHT AND INTO SATURDAY MORNING AS A COLD FRONT
APPROACHES AND THEN MOVES THROUGH THE REGION. VFR CONDITIONS WILL
DETERIORATE TO MVFR, POSSIBLY IFR AT TIMES, AS SHOWERS AND STORMS
DEVELOP ACROSS THE REGION. WITH PLENTY OF LOW LEVEL MOISTURE
ACROSS THE AREA, LOWER CEILINGS WILL REMAIN MORE LIKELY AT THE TAF
SITES THROUGH FRIDAY NIGHT AND SATURDAY. IMPROVING CONDITIONS ARE
FORECAST FOR SATURDAY, IMPROVING TO VFR FROM WEST TO EAST.

SUNDAY THROUGH TUESDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
ALTHOUGH SUB-ADVISORY CONDITIONS ARE FORECAST THROUGH FRIDAY, THE
GRADIENT WILL BE TIGHTENING. WINDS AND SEAS WILL BE APPROACHING
ADVISORY CRITERIA MAINLY ON FRIDAY. THE THREAT OF CONVECTION WITH
LOCALLY HIGHER WINDS AND SEAS ALSO INCREASES THROUGH FRIDAY.

OUTLOOK...
THE MID LEVEL TROUGH CONTINUES TO DEEPEN AND SPIN OVER THE GREAT
LAKES. MEANWHILE, A SURFACE LOW PRESSURE TO OUR WEST WILL DRAG A
COLD FRONT TOWARD OUR REGION FRIDAY NIGHT CAUSING THE GRADIENT TO
TIGHTEN UP AND START TO CAUSE WINDS TO INCREASE OVER THE AREA
WATERS WITH GUSTS IN THE 25-30 KNOT RANGE. SEAS WILL GRADUALLY
INCREASE FRIDAY NIGHT IN THE SOUTHERLY FLOW AND START TO APPROACH
5 FEET BY EARLY SATURDAY. SMALL CRAFT ADVISORY CONDITIONS LOOK
LIKE THEY WILL BE MET ON FRIDAY NIGHT, BOTH BY SEAS AND WINDS,
BEFORE IT LOOKS LIKE IT BECOMES MORE SEA DRIVEN UNTIL SEAS SUBSIDE
LATER SATURDAY. FOR NOW WE WILL HOLD OFF ON ISSUING ANY ADVISORIES
AS IT IS INTO THE LATE THIRD PERIOD. SHOWERS AND THUNDERSTORMS
WILL AFFECT THE WATERS, MAINLY FRIDAY NIGHT AND SATURDAY, WHICH
WILL LOCALLY INCREASE WINDS AND WAVES.

WEAK HIGH PRESSURE THEN BUILDS IN FOR SUNDAY THROUGH TUESDAY WITH
BOTH SEAS AND WINDS REMAINING BELOW ADVISORY CRITERIA THROUGH THE
REST OF THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...DELISI
SHORT TERM...DELISI/GIGI
LONG TERM...MEOLA
AVIATION...GIGI/MEOLA
MARINE...DELISI/MEOLA
Hazardous weather outlook, Aug 9, 3:58 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT THU AUG 9 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-025-
027-PAZ054-055-060>062-067>071-102000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
358 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE
WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024-026-102000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL OCEAN-
358 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE
WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-102000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 5:08 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT THU AUG 9 2012

NJZ010-012>015-092315-
EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
WESTERN MONMOUTH NJ-
508 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT MERCER...MIDDLESEX...MONMOUTH AND
SOMERSET COUNTIES...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
ELIZABETH TO 2 MILES NORTHWEST OF PERTH AMBOY TO 12 MILES NORTHEAST
OF TRENTON...MOVING EAST AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR
EAST BRUNSWICK...WINDSOR AROUND 515 PM...SOUTH RIVER...SEWAREN AROUND
530 PM...SOUTH AMBOY...SAYREVILLE AROUND 545 PM...SPOTSWOOD...MADISON
PARK AROUND 600 PM...ROOSEVELT AND OLD BRIDGE AROUND 615 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM
WARNING MIGHT BECOME NECESSARY FOR EITHER MIDDLESEX OR MONMOUTH COUNTY.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4021 7399 4011 7402 4009 7407 4013 7411
      4011 7414 4014 7425 4017 7427 4017 7435
      4028 7479 4056 7442 4061 7440 4060 7420
      4056 7421 4055 7424 4047 7425 4046 7412
      4042 7401 4047 7403 4048 7400 4044 7397

TFG
Local storm report, Aug 9, 5:37 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     LEWES                   38.78N  75.15W
08/09/2012                   SUSSEX             DE   EMERGENCY MNGR

            TREES DOWN

0255 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/09/2012                   HUNTERDON          NJ   PUBLIC

            TREES DOWN

0315 PM     TSTM WND GST     POTTSTOWN               40.25N  75.64W
08/09/2012  M52 MPH          MONTGOMERY         PA   ASOS

0315 PM     HAIL             ELVERSON                40.16N  75.83W
08/09/2012  M0.88 INCH       CHESTER            PA   PUBLIC

0330 PM     HAIL             POTTSTOWN               40.25N  75.64W
08/09/2012  M0.75 INCH       MONTGOMERY         PA   PUBLIC

0336 PM     TSTM WND DMG     SOUTH COVENTRY TWP      40.18N  75.68W
08/09/2012                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN

0445 PM     TSTM WND DMG     NEWTOWN                 40.23N  74.94W
08/09/2012                   BUCKS              PA   EMERGENCY MNGR

            TREES DOWN

0500 PM     FLASH FLOOD      HOPEWELL TWP            40.35N  74.78W
08/09/2012                   MERCER             NJ   TRAINED SPOTTER

            HIGH WATER REPORTED ON ROADWAYS

0513 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
08/09/2012  M56 MPH          MERCER             NJ   ASOS

0519 PM     TSTM WND DMG     TRENTON                 40.22N  74.76W
08/09/2012                   MERCER             NJ   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER PHI1200645 PHI1200644 PHI1200647 PHI1200648 PHI1200646
PHI1200649 PHI1200653 PHI1200650 PHI1200651 PHI1200652

GAINES
Local storm report, Aug 9, 5:47 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     LEWES                   38.78N  75.15W
08/09/2012                   SUSSEX             DE   EMERGENCY MNGR

            TREES DOWN

0255 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/09/2012                   HUNTERDON          NJ   PUBLIC

            TREES DOWN

0315 PM     TSTM WND GST     POTTSTOWN               40.25N  75.64W
08/09/2012  M52 MPH          MONTGOMERY         PA   ASOS

0315 PM     HAIL             ELVERSON                40.16N  75.83W
08/09/2012  M0.88 INCH       CHESTER            PA   PUBLIC

0330 PM     HAIL             POTTSTOWN               40.25N  75.64W
08/09/2012  M0.75 INCH       MONTGOMERY         PA   PUBLIC

0336 PM     TSTM WND DMG     SOUTH COVENTRY TWP      40.18N  75.68W
08/09/2012                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN

0445 PM     TSTM WND DMG     NEWTOWN                 40.23N  74.94W
08/09/2012                   BUCKS              PA   EMERGENCY MNGR

            TREES DOWN

0500 PM     FLASH FLOOD      HOPEWELL TWP            40.35N  74.78W
08/09/2012                   MERCER             NJ   TRAINED SPOTTER

            HIGH WATER REPORTED ON ROADWAYS

0513 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
08/09/2012  M56 MPH          MERCER             NJ   ASOS

0513 PM     TSTM WND DMG     TRENTON                 40.22N  74.76W
08/09/2012                   MERCER             NJ   OTHER FEDERAL

            WINDOW BLOWN OUT AT MERCER COUNTY AIRPORT

0519 PM     TSTM WND DMG     TRENTON                 40.22N  74.76W
08/09/2012                   MERCER             NJ   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER PHI1200645 PHI1200644 PHI1200647 PHI1200648 PHI1200646
PHI1200649 PHI1200653 PHI1200650 PHI1200651 PHI1200654 PHI1200652

GAINES
Local storm report, Aug 9, 6:41 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     LEWES                   38.78N  75.15W
08/09/2012                   SUSSEX             DE   EMERGENCY MNGR

            TREES DOWN

0255 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/09/2012                   HUNTERDON          NJ   PUBLIC

            TREES DOWN

0315 PM     TSTM WND GST     POTTSTOWN               40.25N  75.64W
08/09/2012  M52 MPH          MONTGOMERY         PA   ASOS

0315 PM     HAIL             ELVERSON                40.16N  75.83W
08/09/2012  M0.88 INCH       CHESTER            PA   PUBLIC

0330 PM     HAIL             POTTSTOWN               40.25N  75.64W
08/09/2012  M0.75 INCH       MONTGOMERY         PA   PUBLIC

0336 PM     TSTM WND DMG     SOUTH COVENTRY TWP      40.18N  75.68W
08/09/2012                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN

0445 PM     TSTM WND DMG     NEWTOWN                 40.23N  74.94W
08/09/2012                   BUCKS              PA   EMERGENCY MNGR

            TREES DOWN

0500 PM     FLASH FLOOD      HOPEWELL TWP            40.35N  74.78W
08/09/2012                   MERCER             NJ   TRAINED SPOTTER

            HIGH WATER REPORTED ON ROADWAYS

0513 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
08/09/2012  M56 MPH          MERCER             NJ   ASOS

0513 PM     TSTM WND DMG     TRENTON                 40.22N  74.76W
08/09/2012                   MERCER             NJ   OTHER FEDERAL

            WINDOW BLOWN OUT AT MERCER COUNTY AIRPORT

0519 PM     TSTM WND DMG     TRENTON                 40.22N  74.76W
08/09/2012                   MERCER             NJ   TRAINED SPOTTER

            TREES DOWN

0620 PM     FLASH FLOOD      WOODBRIDGE              40.56N  74.28W
08/09/2012                   MIDDLESEX          NJ   FIRE DEPT/RESCUE

            WATER RESCUE IN PROGRESS

&&

EVENT NUMBER PHI1200645 PHI1200644 PHI1200647 PHI1200648 PHI1200646
PHI1200649 PHI1200653 PHI1200650 PHI1200651 PHI1200654 PHI1200652
PHI1200655

GAINES
Special weather statement, Aug 9, 7:01 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
701 PM EDT THU AUG 9 2012

PAZ060-100000-
BERKS PA-
701 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES NORTH OF LANCASTER...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR WOMELSDORF AROUND 730 PM...
STRAUSSTOWN...BERNVILLE AROUND 745 PM...CENTERPORT AND HAMBURG AROUND
800 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4052 7635 4052 7624 4057 7611 4057 7608
      4058 7606 4058 7602 4063 7601 4065 7597
      4048 7584 4034 7619 4046 7639 4050 7643

FORECASTER: HEAVENER
Special weather statement, Aug 9, 7:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT THU AUG 9 2012

PAZ054-055-100115-
CARBON PA-MONROE PA-
740 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WILKES-BARRE TO 8 MILES SOUTH OF WILKES-BARRE TO 20 MILES NORTHWEST
OF LEHIGHTON...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AROUND 745 PM...BEAVER MEADOWS AROUND 800 PM...WEATHERLY...
NESQUEHONING AROUND 815 PM...ARROWHEAD LAKE...JIM THORPE AROUND 830
PM...CHRISTMANS AND BLAKESLEE AROUND 845 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4093 7535 4084 7592 4091 7600 4098 7585
      4101 7575 4103 7574 4105 7578 4109 7577
      4113 7570 4114 7567 4113 7564 4123 7554
      4125 7518

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:00 PM EDTSpecial Weather StatementPHILehigh60 min
Aug 9, 1:22 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery68 min
Aug 9, 1:26 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery3 hr
Aug 9, 1:33 PM EDTSpecial Weather StatementPHINorthampton57 min
Aug 9, 1:42 PM EDTSpecial Weather StatementPHIMonroe63 min
Aug 9, 1:45 PM EDTSpecial Weather StatementPHIBerks60 min
Aug 9, 2:13 PM EDTSevere Thunderstorm WarningPHIBerks77 min
Aug 9, 2:20 PM EDTSevere Thunderstorm WarningPHINorthampton70 min
Aug 9, 2:25 PM EDTSevere Thunderstorm WarningPHIBucks65 min
Aug 9, 3:03 PM EDTSpecial Weather StatementPHIMonroe87 min
Aug 9, 3:05 PM EDTSpecial Weather StatementPHIChester, Montgomery85 min
Aug 9, 3:11 PM EDTAreal Flood AdvisoryPHICarbon, Monroe6 hr
Aug 9, 3:20 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery55 min
Aug 9, 3:39 PM EDTSpecial Weather StatementPHIBucks66 min
Aug 9, 3:57 PM EDTAreal Flood AdvisoryPHIChester, Montgomery104 min
Aug 9, 3:57 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery63 min
Aug 9, 4:18 PM EDTSpecial Weather StatementPHIBucks57 min
Aug 9, 4:33 PM EDTSevere Thunderstorm WarningPHIBucks57 min
Aug 9, 4:57 PM EDTSevere Thunderstorm WarningPHIBucks78 min
Aug 9, 5:06 PM EDTAreal Flood AdvisoryPHIBucks3 hr
Aug 9, 5:26 PM EDTFlash Flood WarningPHIBucks2 hr
Aug 9, 7:01 PM EDTSpecial Weather StatementPHIBerks59 min
Aug 9, 7:10 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh80 min
Aug 9, 7:40 PM EDTSpecial Weather StatementPHICarbon, Monroe95 min

Nearby

Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.